Tests and Treatments
- This could happen if you've had radiotherapy to your chest or upper back - for example, for Hodgkin's Lymphoma or a spinal tumour.
- Chemotherapy drugs such as bleomycin can cause inflammation of the lungs, which can also cause breathlessness. If you have a lot of bleomycin treatment, it can cause permanent breathlessness from scarring (fibrosis) in the lung.
- Doctors are very aware of this long term side effect though, and will make sure you don’t have too much of this drug.
Remember: This doesn't happen to everyone – it depends on the treatment that you've had. If your doctors think you might be at risk of this, they will tell you and you'll have regular checks with lung function tests.
Email this page
Please choose a group
You can personalise Now What so that you can find information that is relevant to your group easily and quickly.
By selecting a group below that best describes your situation or interests, you will see related content like information fact sheets and other peoples stories that are relevant to your situation.